MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2680-N
Medical Device Problem Codes Filling Problem (1233); Failure to Advance (2524)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).The length of the proximal neck was 8mm.Calcification was observed in the proximal neck, bilateral common iliac arteries (cia), and external iliac arteries (eia).It was noted that an egoist (non-endologix) standard stiff wire was used and a dryseal (non-endologix) 16 fr sheath which was inserted through the left femoral artery.Resistance was encountered due to cia and eia calcification.It was reported that when the alto main body delivery system was being inserted, significant resistance was encountered in the area where the tip comes out from the dryseal sheath; therefore, the alto delivery system was removed.The dryseal sheath was advanced closer to the renal arteries, and the alto delivery system was reinserted and advanced close to the renal arteries.The alto stent was deployed, and an attempt was made to inject the polymer; however, the stent graft could not be filled.The delivery system was moved slightly proximally, and polymer was able to be injected into the ipsilateral leg.The delivery system was moved up and down, and the polymer route was checked for kinks, and no problems were found.Polymer was able to be injected into the sealing rings, but it did not enter the contralateral leg.Subsequently, a type 1a endoleak was observed.The decision was made to implant the contralateral and ipsilateral legs after which a gore excluder (non-endologix) 26x3.3 cuff was implanted proximally.The type 1a endoleak was successfully resolved and the procedure was completed.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The delivery system was returned to endologix for evaluation.The stent graft was not returned because it remains implanted.Endologix received one (1) alto delivery system and one (1) polymer syringe for evaluation.The device was shipped in a large shipping box, clear plastic doubled bag.The delivery system was returned in the plastic bag.There was blood residue present in the plastic bag and on the delivery system.The polymer syringe was attached to delivery system with approximately 7 ml of fill polymer.The stent graft was not returned as it was implanted in the patient as reported.A visual and limited functional analysis were performed.Upon initial visual inspection the bond between the hypo tube and the proximal lumen spacer is unremarkable.The components of the delivery system appear intact and unremarkable.There is one kink noted on the inner lumen near the belt adjacent to the proximal stent crown support.The belts were inspected and were found to be intact.The balloon material has been pulled towards the nose consist with normal deployment.The fill lumen appears kinked approximately 20 mm from the distal tip and is completely filled with polymer as intended.The polymer path appears unremarkable.The remainder of the device is unremarkable.The complaint was unable to be confirmed based on the information available and the evaluation that was performed as the stent graft was implanted in the patient as reported.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative difficult to advance the delivery system and intraoperative type ia endoleak (resolved with non elgx cuff) are unconfirmed.The additional endovascular procedure (non endologix cuff) and no polymer fill of the contralateral limb is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest a type 2 endoleak of the lumbar arteries occurred that was not included in the event as reported.The type 2 endoleak was discovered during review of the computed tomography (ct) scan labeled as postoperative.Moderate calcification was noted in the proximal neck and bilateral iliac arteries.While this could have contributed to the reported events, it cannot be conclusively determined (cautionary product usage).The type 2 endoleak is anatomy related.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: d9: date received has been updated.D9: device available for evaluation has been updated.G3: awareness date has been updated.H3: device evaluated by mfg has been updated.H3: device ret to mfg for eval has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key21698904
Report Number3008011247-2025-00025
Device Sequence Number21152752
Product Code MIH
UDI-Device Identifier00850007370893
UDI-Public(01)00850007370893(17)270327(10)FS032524-19
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTV-AB2680-N
Device Lot NumberFS032524-19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOMSEAL KIT FILL POLYMER, LOT # FF031124-01.; GORE (NON-ENDOLOGIX) EXCLUDER CUFF.; OVATION IX ILIAC LIMB, LOT # FS041024-68.; OVATION IX ILIAC LIMB, LOT # FS042324-47.
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale